Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Mar 17, 2012, 3:00 AM EDT for Baraga County, Houghton County, Michigan. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2012, 3:00 AM EDT (07:00 UTC)
- Expired
- Mar 17, 2012, 4:00 AM EDT
- In force
- 60 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Baraga County, MI, Houghton County, MI
The radar
The Marquette radar (KMQT), 82 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 3:10 AM EDT | HAIL 0.75 | 5 Ese Chassell, MI | MAINLY PEA SIZED HAIL BUT A FEW DIME SIZED. COVERED THE GROUND ABOUT A HALF INCH DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 783 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
816
WUUS53 KMQT 170700
SVRMQT
MIC013-061-170800-
/O.NEW.KMQT.SV.W.0001.120317T0700Z-120317T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
300 AM EDT SAT MAR 17 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
NORTHERN HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN...
* UNTIL 400 AM EDT
* AT 256 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF KEWEENAW BAY...OR 9 MILES NORTHWEST OF
BARAGA...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOUGHTON...KEWEENAW BAY...SOUTH RANGE...CHASSELL...HANCOCK...DOLLAR
BAY...HUBBELL...LAKE LINDEN...LAURIUM...PEQUAMING...PAINESDALE...
ARNHEIM...RABBIT BAY AND RICE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4718 8823 4711 8827 4707 8834 4696 8843
4687 8847 4680 8845 4680 8844 4688 8839
4686 8835 4681 8836 4677 8841 4670 8857
4679 8892 4699 8887 4725 8849
TIME...MOT...LOC 0659Z 225DEG 29KT 4690 8860
WIND...HAIL 60MPH 1.50IN
$$
SRF3 follow-up statements
614
WWUS53 KMQT 170717
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
317 AM EDT SAT MAR 17 2012
MIC013-061-170800-
/O.CON.KMQT.SV.W.0001.000000T0000Z-120317T0800Z/
BARAGA MI-HOUGHTON MI-
317 AM EDT SAT MAR 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HOUGHTON AND NORTHWESTERN BARAGA COUNTIES UNTIL 400 AM EDT...
AT 314 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHASSELL...OR 10 MILES SOUTH OF HOUGHTON...MOVING NORTHEAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
HOUGHTON...HANCOCK...DOLLAR BAY...HUBBELL...LAKE LINDEN...
LAURIUM...RABBIT BAY AND RICE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4681 8847 4686 8873 4699 8887 4725 8849
4718 8823 4711 8827 4707 8834 4696 8843
4687 8847
TIME...MOT...LOC 0717Z 231DEG 33KT 4699 8846
WIND...HAIL 60MPH 1.00IN
$$
SRF434
WWUS53 KMQT 170733
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
333 AM EDT SAT MAR 17 2012
MIC013-170742-
/O.CAN.KMQT.SV.W.0001.000000T0000Z-120317T0800Z/
BARAGA MI-
333 AM EDT SAT MAR 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARAGA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4696 8843 4705 8868 4725 8849 4718 8823
4711 8827 4707 8834
TIME...MOT...LOC 0732Z 232DEG 40KT 4709 8830
$$
MIC061-170800-
/O.CON.KMQT.SV.W.0001.000000T0000Z-120317T0800Z/
HOUGHTON MI-
333 AM EDT SAT MAR 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HOUGHTON COUNTY UNTIL 400 AM EDT...
AT 328 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF DOLLAR BAY...OR 10 MILES EAST OF HOUGHTON...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
RICE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4696 8843 4705 8868 4725 8849 4718 8823
4711 8827 4707 8834
TIME...MOT...LOC 0732Z 232DEG 40KT 4709 8830
WIND...HAIL 60MPH 1.00IN
$$
SRF662
WWUS53 KMQT 170748
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
348 AM EDT SAT MAR 17 2012
MIC061-170800-
/O.CON.KMQT.SV.W.0001.000000T0000Z-120317T0800Z/
HOUGHTON MI-
348 AM EDT SAT MAR 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HOUGHTON COUNTY UNTIL 400 AM EDT...
AT 347 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHEAST OF HUBBELL...OR 11 MILES EAST OF
HOUGHTON...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
RICE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4696 8843 4708 8862 4722 8846 4718 8823
4711 8827 4707 8834
TIME...MOT...LOC 0748Z 232DEG 25KT 4710 8832
WIND...HAIL <50MPH 1.00IN
$$
SRFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 2:36 AM EDT, 24 minutes earlier.
Area forecast discussion, Mar 17, 2:36 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 236 AM EDT SAT MAR 17 2012 .UPDATE... ISSUED AT 1039 PM EDT FRI MAR 16 2012 HAD TO DO A MAJOR UPDATE TO THE ZONES. LATEST LOOK AT NAM MODEL FOR DEW POINTS TELLS THE STORY. THE POCKET OF DRY AIR ACROSS THE CENTRAL CWA STAYS PUT THROUGH MUCH OF THE NIGHT AND REFUSES TO BUDGE. THINK THIS DRY AIR WILL STAY AND TOOK FOG OUT OF THE WEST HALF OF LAKE SUPERIOR AND OUT OF THE WEST HALF OF THE CWA BECAUSE OF THIS DRY AIR. UPSLOPE FOG FROM LAKE MICHIGAN IS STILL A POSSIBILITY EAST OF A LINE FROM IMT TO MQT AND KEPT THAT IN...BUT PUSHED THE TIMING OF IT BACK. THUNDERSTORM CHANCES STILL LOOK REMOTE. 00Z SOUNDING FROM KGRB SHOWS A POSSIBILITY OF ELEVATED CONVECTION STILL AND THERE ARE THUNDERSTORMS FROM ACCAS DOWN NEAR EAU CLAIRE WI. THIS AREA IS SLOWLY TRYING TO COME NORTH AND WILL HAVE TO BATTLE THE LOWER LEVEL DRY AIR. THEREFORE...SLIGHT CHANCE POPS STILL WARRANTED WITH ELEVATED CONVECTION A POSSIBILITY. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 445 PM EDT FRI MAR 16 2012 COULD BE INTERESTING THROUGH SATURDAY OR MAYBE JUST FAIRLY BENIGN. TOUGH TO TELL. AT THE LEAST IT WILL BE QUITE CHANGEABLE WITH RAPID INCREASE IN LOW-LEVEL MOISTURE EXPECTED. W/SW FLOW ALOFT REMAINS IN PLACE THROUGH SATURDAY ALLOWING A FEW SMALLER SHORTWAVES TO ROTATE ACROSS UPR LAKES. LEAD SHORTWAVES ARE OVR SOUTH DAKOTA AND LIFTING ACROSS IOWA. THE OTHER SHORTWAVE SEEN AT THIS TIME IS OVER WESTERN NEB. HARD TO BELIEVE THAT MOISTURE ADVECTION WILL RAMP UP TONIGHT GIVEN VERY STUBBORN DRY AIRMASS THAT HAS STAYED IN PLACE TODAY AS DWPNTS LATE THIS AFTN OVR THE CNTRL CWA ARE STILL BLO 20F. MOISTURE IS ALREADY IN AT IWD THOUGH WITH DWPNTS PUSHING 50F AT THIS HOUR. EVENTUALLY THE WARM AND MOIST AIRMASS WILL OVERSPREAD ALL CWA. ALREADY SEEING SWATH OF STRATUS/FOG OVR LK MICHIGAN AND EXPECT THIS TO LIFT INTO THE CWA BY LATER EVENING AS WINDS BECOME MORE SOUTHERLY WITH ARRIVAL OF WARM FRONT. COULD SEE DENSE FOG OVERNIGHT OVER THE CENTRL CWA AS WARM MOIST AIR UPSLOPES FM IMT TO SAW ON SOUTHERLY WINDS. BACK TO THOSE WEAK SHORTWAVES. AS THE LEAD WAVES COME ACROSS TONIGHT...WARM FRONT WILL BE IN THE VCNTY. THETA-E ADVECTION RAMPS UP AT H85 AS WARM AIR ADVECTION COMMENCES. BECOMING MORE UNSTABLE WITH H7-H5 LAPSE RATES AOA 7.5C/KM. MODELS HAVE BEEN OFF AND ON AS FAR AS CONVECTION POTENTIAL BUT THINK WITH THE INCREASING MOISTURE ADVECTION/INSTABILITY AND THE SHORTWAVES MOVING THROUGH A SLIGHT CHANCE OF SHRA/TSRA IS JUSTIFIED. ELEVATED CAPES AOA 1000J/KG OVR LK SUPERIOR AND BULK SHEAR AOA 20 KTS INDICATE STRONGER STORMS IN THE NORTH /IF THEY FORM AT ALL/ COULD HAVE POTENTIAL TO PRODUCE SOME HAIL. CERTAINLY A CONDITIONAL PROBABILITY SITUATION. SPC DAY 1 OUTLOOK HAS AREA IN GENERAL THUNDER AND THAT SEEMS VERY REASONABLE. ON INTO SATURDAY...EXPECT THE LOW CLOUDS AND FOG TO HANG AROUND IN THE MORNING BUT THEN WITH BLYR WINDS BACKING MORE SOUTHWEST...AND INCREASING MIXING THIS SHOULD DISSIPATE BY MIDDAY. MIXING TO H9 WOULD SUPPORT MAX TEMPS WELL INTO THE 70S. HIGHER MIXING WOULD ALLOW MAXES TO PUSH INTO THE LOWER 80S. THERE HAVE ONLY BEEN A COUPLE DAYS IN THE RECORDS THAT INDICATE TEMPS SO WARM. ONE TIME WAS MARCH 27-28 OF 1946...AND FOR WHAT IT IS WORTH THE SFC PRESSURE PATTERN THEN LOOKS VERY SIMILAR TO WHAT IS EXPECTED ON SATURDAY. ALONG WITH THE WARMTH WILL BE THE INCREASED MOISTURE AS DWPNTS WILL BE MAINLY IN THE 50S. MODIFIED SOUNDING IN THE EARLY AFTN IN THE SOUTH CENTRAL CWA AND ACTUALLY CAME UP WITH SFC BASED CAPES AOA 1500 J/KG WITH LITTLE CINH. SFC BOUNDARY IS NOT EVIDENT ON SATURDAY...BUT THAT OTHER SHORTWAVE OVR NEB WILL BE ARRIVING OVR SCNTRL CWA DURING LATE AFTN/PEAK HEATING. DESPITE MOST GUIDANCE KEEPING IT DRY...THOUGHT IS WAS WORTH HAVING SLIGHT CHANCES IN FCST ALONG AND AHEAD OF THAT WAVE OVR ROUGHLY THE EAST HALF OF CWA. DEEP LAYER SHEAR IS WEAKER ON SATURDAY SO ANY STORMS SHOULD REMAIN UNORGANIZED. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 445 PM EDT FRI MAR 16 2012 SATURDAY NIGHT INTO SUNDAY...UNSEASONABLY WARM CONDITIONS ACROSS THE AREA WITH LOW LEVEL MOISTURE IN PLACE ALONG WITH RELATIVELY STEEP MID LEVEL LAPSE RATES FROM 7C-8C/KM WILL SUPPORT ENOUGH INSTABILITY FOR SLIGHT TSRA POTENTIAL OVER THE AREA. HOWEVER...ANY SHORTWAVES IN LIFTING INTO THE NRN GREAT LAKES ARE EXPECTED TO BE WEAK WHILE THE GREATEST ISENTROPIC LIFT NEAR THE NOSE OF THE LOW LEVEL JET 850 MB WARM FRONT REMAINS NORTH OF THE CWA...PER NAM/GFS/ECMWF. WITH HIGHER DEWPOINTS INTO THE REGION...SOME FOG WILL DEVELOPMENT...ESPECIALLY OFF OF LAKE MICHIGAN AND AREAS WITH UPSLOPE SRLY FLOW. EXPECT THE MID/UPPER LEVEL RIDGE WILL CONTINUE TO BUILD OVER THE WRN LAKES AS STRONG SRLY FLOW WAA PUSHES 850 MB TEMPS INTO THE 12C TO 14C RANGE. SO...WITH SUNSHINE AND DECENT MIXING TEMPS SHOULD AGAIN CLIMB INTO THE LOWER 70S ACROSS THE W HALF OF UPPER MI. TEMPS WILL REMAIN SUBSTANTIALLY LOWER DOWNWIND OF LAKE MICHIGAN WHERE READINGS WILL STRUGGLE TO AROUND 50. SUNDAY NIGHT THROUGH MONDAY....WITH THE HIGH AMPLITUDE PATTERN OVER THE CONUS...THE WRN TROUGH AND FRONTAL BOUNDARY OVER THE PLAINS WILL ONLY MAKE GRADUAL PROGRESS TO THE EAST...KEEPING VERY MILD CONDITIONS ACROSS THE WRN LAKES WITH THE PCPN REMAINING TO THE WEST OF THE AREA. TUESDAY THROUGH FRIDAY... MODELS CONTINUE TO SUGGEST THAT THE MID LEVEL TROUGH AND ASSOCIATED FRONTAL BOUNDARY WILL MAKE ENOUGH PROGRESS TO THE EAST TO BRING PCPN INTO UPPER MI...ESPECIALLY FROM TUE NIGHT INTO WED. UNCERTAINTY REMAINS WITH THE POTENTIAL CUTOFF LOW DEVELOPMENT AND MOVEMENT TOWARD THU GIVEN DIFFERENCES BTWN THE ECMWF/GFS AND INCREASING ENS SPREAD. THE AIRMASS WILL ALSO REMAIN UNSTABLE ENOUGH TO INCLUDE SLIGHT CHANCE FOR TSRA INTO THU. SLIGHTLY COOLER AIR WILL MOVE IN WHILE THICK CLOUDS AND PCPN ALSO KEEP MAX READINGS LOWER. NEVERTHELESS...TEMPS WILL REMAIN WELL ABOVE SEASONAL NORMALS WITH HIGHS IN THE 50S AND LOWS IN THE 40S THU INTO FRI. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 231 AM EDT SAT MAR 17 2012 VFR CONDITIONS EXPECTED THROUGH THE PERIOD AT ALL SITES EXCEPT SAW. LLWS WILL ALSO BE PRESENT AT ALL SITES OVERNIGHT AND ALSO FOR FRI NIGHT. WINDS WILL GET GUSTY AT IWD AND SAW WITH MIXING ON SATURDAY. CMX WITH A SOUTH WIND DOES NOT GET AS GUSTY. CONFIDENCE IS FAIRLY HIGH THAT ADVECTION OF MORE ABUNDANT LOW-LEVEL MOISTURE INTO THE AREA WILL LEAD TO AREAS OF LOW CLOUDS AND FOG AT KSAW LATE TONIGHT WITH UPSLOPE SE FLOW. AIRFIELD LANDING MINIMUMS COULD BE APPROACHED AT KSAW. THERE IS ALSO A SLIM RISK OF ISOLD SHRA/TSRA AT ALL THREE SITES OVERNIGHT AND ALSO FOR SATURDAY AT SAW AND CMX. CHANCE IS JUST TOO LOW AT THIS POINT TO EVEN MENTION A CB IN THE CLOUD GROUP. FOG SEEMS TO BE GOOD PROBABILITY AT KSAW SAT EVENING AS WELL WITH HIGH DEWPOINTS MOVING ACROSS LAKE MICHIGAN/S COLD WATERS. SOUTH WINDS SAT NIGHT WILL ADVECT IN LAKE MICHIGAN LOW LEVEL MOISTURE AND UPSLOPE FLOW INTO KSAW FORMING FOG QUICKLY AS VIS SHOULD GO DOWN TO IFR AND PERHAPS VLIFR. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 445 PM EDT FRI MAR 16 2012 EXPECT WINDS LESS THAN 25 KTS INTO NEXT WEEK AS HIGH PRESSURE DOMINATES OVER THE UPR GREAT LAKES REGION. VARIABLE WINDS INITIALLY WILL GIVE WAY TO MORE OF A S/SE WIND THIS WEEKEND AND INTO NEXT WEEK. UNSEASONABLY WARM AIR OVER THE UPPER GREAT LAKES WILL ALSO RESULT IN PERSISTENT MARINE LAYER/STRONG STABILITY OVER THE LAKE. AT SOME POINT...FOG MAY BECOME AN ISSUE...ESPECIALLY IF SOME RAINFALL OCCURS OVER THE LAKE. RIGHT NOW...IT APPEARS DRY WEATHER SHOULD BE THE RULE...KEEPING FOG POTENTIAL LIMITED. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... DENSE FOG ADVISORY UNTIL NOON EDT TODAY FOR LMZ221-248-250. && UPDATE...07 SHORT TERM...JLA LONG TERM...JLB AVIATION...07 MARINE...VOSS
Hazardous weather outlook, Mar 16, 6:23 PM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 623 PM EDT FRI MAR 16 2012 MIZ001>007-009>014-084-085-171200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 623 PM EDT FRI MAR 16 2012 /523 PM CDT FRI MAR 16 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THE STORMS COULD CONTAIN SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNSEASONABLY WARM WEATHER THROUGH THIS WEEKEND WILL LEAD TO CONTINUING RUNOFF INTO RIVERS AND STREAMS. SOME RIVERS MAY APPROACH BANKFULL THROUGH THE PERIOD. SEE THE LATEST HYDROLOGIC OUTLOOK FOR COMPLETE DETAILS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE KEWEENAW PENINSULA AND EAST OF A LINE FROM IRON RIVER TO BIG BAY SATURDAY AND SATURDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE WESTERN U.P. MONDAY NIGHT AND ACROSS THE WEST HALF OF THE U.P. TUESDAY AND ACROSS WESTERN AND CENTRAL UPPER MICHIGAN TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING AND ICE JAMS WOULD BE GREATLY APPRECIATED ALONG WITH REPORTS OF HEARING ANY THUNDER. LSZ162-240>251-263>267-171200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 623 PM EDT FRI MAR 16 2012 /523 PM CDT FRI MAR 16 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THE STORMS COULD CONTAIN SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY AND AGAIN MONDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-171200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 623 PM EDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT WIDESPREAD DENSE FOG WILL CONTINUE TONIGHT. SEE THE LATEST MARINE WEATHER PRODUCT FOR FURTHER DETAILS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD DENSE FOG WILL CONTINUE SATURDAY MORNING. SEE THE LATEST MARINE WEATHER PRODUCT FOR FURTHER DETAILS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY THROUGH SATURDAY NIGHT AND AGAIN TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
In the hours before
Special weather statement, Mar 17, 2:54 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 254 AM EDT SAT MAR 17 2012 MIZ003-004-084-170800- BARAGA-HOUGHTON-SOUTHERN HOUGHTON- 254 AM EDT SAT MAR 17 2012 ...SIGNIFICANT WEATHER ALERT FOR BARAGA AND HOUGHTON COUNTIES UNTIL 400 AM EDT... AT 251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF NISULA...OR 10 MILES NORTHWEST OF BARAGA. THIS STORM WAS MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PELKIE... TAPIOLA... KEWEENAW BAY... ARNHEIM... CHASSELL... JACOBSVILLE... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SRF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:11 AM EDT | Special Marine Warning | MQT | 94 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.